Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 17, 2007, 2:03 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Apr 17, 2007, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2007, 2:03 AM PDT (09:03 UTC)
- In effect from
- Apr 17, 2007, 11:00 AM PDT
- Expired
- Apr 17, 2007, 9:07 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3376 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 170903 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 AM PDT TUE APR 17 2007 .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY. STRONG GUSTY WINDS WILL DEVELOP OVER PORTIONS OF CENTRAL NEVADA BY MIDDAY AND LAST WELL INTO THE EVENING HOURS. NVZ013-037-180000- /O.NEW.KLKN.WI.Y.0007.070417T1800Z-070418T0500Z/ NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...AUSTIN...EUREKA... DIAMOND VALLEY 203 AM PDT TUE APR 17 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS WILL BEGIN TO INCREASE ACROSS CENTRAL NEVADA BY LATE MORNING AHEAD OF A STRONG COLD FRONT MOVING THROUGH THE STATE. SUSTAINED WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO NEAR 50 MPH IN THE AFTERNOON. THESE STRONG WINDS ARE EXPECTED TO LAST WELL INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ035-180000- /O.NEW.KLKN.WI.Y.0007.070418T0000Z-070418T0600Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 203 AM PDT TUE APR 17 2007 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. SOUTHWEST TO SOUTH WINDS WILL BEGIN TO INCREASE ACROSS EAST CENTRAL NEVADA IN THE AFTERNOON AHEAD OF A STRONG COLD FRONT MOVING THROUGH THE STATE. SUSTAINED WINDS OF 15 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO AROUND 45 MPH IN THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LW
2 follow-up statements
000 WWUS75 KLKN 172354 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 454 PM PDT TUE APR 17 2007 .STRONG GUSTY WINDS WILL CONTINUE THROUGH THE EVENING ACROSS THE AREA AHEAD OF AN APPROACHING COLD FRONT. NVZ013-037-180500- /O.CON.KLKN.WI.Y.0007.000000T0000Z-070418T0500Z/ NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...AUSTIN...EUREKA... DIAMOND VALLEY 454 PM PDT TUE APR 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS CENTRAL NEVADA AHEAD OF A STRONG COLD FRONT MOVING THROUGH THE STATE. SUSTAINED WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO NEAR 50 MPH THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ035-180600- /O.CON.KLKN.WI.Y.0007.070418T0000Z-070418T0600Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 454 PM PDT TUE APR 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. STRONG SOUTHWEST TO SOUTH WINDS WILL CONTINUE THROUGH THE EVENING AHEAD OF A STRONG COLD FRONT MOVING THROUGH THE STATE. SUSTAINED WINDS OF 20 TO 35 MPH CAN BE EXPECTED WITH GUSTS TO AROUND 45 MPH THROUGH THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 180407 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 907 PM PDT TUE APR 17 2007 NVZ013-037-180515- /O.CAN.KLKN.WI.Y.0007.000000T0000Z-070418T0500Z/ NORTHERN NYE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...AUSTIN...EUREKA... DIAMOND VALLEY 907 PM PDT TUE APR 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS NORTHERN NYE COUNTY HAVE GRADUALLY DECREASED THROUGH THE EVENING HOURS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. SOUTH TO SOUTHWEST WINDS WILL CONTINUE CONTINUE TO BLOW AT 15 TO 25 MPH AND SHIFT AROUND TO THE NORTHWEST BY MORNING. $$ NVZ035-180515- /O.CAN.KLKN.WI.Y.0007.000000T0000Z-070418T0600Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 907 PM PDT TUE APR 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS WHITE PINE COUNTY HAVE GRADUALLY DECREASED THROUGH THE EVENING HOURS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. SOUTH TO SOUTHWEST WINDS WILL CONTINUE CONTINUE TO BLOW AT 15 TO 30 MPH WITH SOME GUSTS TO 40 MPH NEAR RAIN SHOWERS THROUGH MIDNIGHT BEFORE DECREASING TO 10 TO 20 MPH. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 16, 4:13 PM PDT, 9 hours 50 minutes earlier.
Area forecast discussion, Apr 16, 4:13 PM PDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 413 PM PDT MON APR 16 2007 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN TONIGHT. WINDS WILL INCREASE OUT OF THE SOUTHWEST TUESDAY AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE THROUGH THE STATE TUESDAY AFTERNOON AND NIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NORTHWEST NEVADA TUESDAY AFTERNOON...WITH SCATTERED SNOW SHOWERS TUESDAY NIGHT AND WEDNESDAY ACROSS NORTHERN NEVADA. TEMPERATURES WILL REMAIN COOL THROUGH THE REMAINDER OF THE WEEK. && SHORT TERM...TONIGHT THROUGH THURSDAY. A 500MB TROF WILL MOVE QUICKLY OVER THE AREA TONIGHT...WITH THE WINDS BACKING TO THE SOUTHWEST FRIDAY AHEAD OF THE NEXT SHORT WAVE/FRONT. WINDS WILL INCREASE TO 20 TO 30 MPH IN THE AFTERNOON ACROSS MUCH OF THE FA. ADVISORY WINDS WILL BE POSSIBLE IN THE TONOPAH AREA. THE SHORT TERM MODELS AGREE ON THE COLD FRONT MOVING THRU MOST OF THE FA DURING THE DURING THE DAY TUESDAY...CLEARING WHITE PINE COUNTY BY 06Z TUESDAY NIGHT...WITH SCATTERED PRECIP IN THE FORM OF SNOW SHOWERS BEHIND THE FRONT. 700MB TEMPERATURES SHOULD CRASH BETWEEN 00Z AND 06Z...FALLING TO -13C NORTH AND -9C SOUTH BY 12Z. AN INCH OR TWO ACCUMULATION WILL BE POSSIBLE IN THE NORTHERN MOUNTAINS...WITH A DUSTING TO AN INCH POSSIBLE IN VALLEYS AS FAR SOUTH AS EKO. TEMPERATURES WEDNESDAY WILL BE ABOUT 20 DEGREES COLDER THAN TUESDAY. SNOW SHOWERS WILL MOVE EAST WEDNESDAY EVENING...WITH WEAK HIGH PRESSURE THURSDAY. WOULD NOT BE SURPRISED IF SPEED OF COLD FRONT BACKS OFF A BIT AND CAA IS NOT QUITE AS STRONG AS EXPECTED. HOWEVER...EVEN IF THIS HAPPENS...SHOULD NOT SIGNIFICANTLY CHANGE THE FORECAST. ALSO ANY SNOW ACCUMULATIONS WEDNESDAY SHOULD BE IN MORNING...AS TEMPS RISE ABOVE 40 IN THE AFTERNOON. REA .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. AN ACTIVE PATTERN WILL CONTINUE OVER THE GREAT BASIN AS A SERIES OF H5 TROUGHS AND ASSOCIATED SURFACE FRONTS PROGRESS STEADILY THRU THE REGION AND CAUSE LIGHT TO POSSIBLY MODERATE AMOUNTS OF PRECIP. NEVADA WILL SEE INCREASING CLOUDS IN ADVANCE OF THE NEXT DIGGING H5 TROUGH THURS AFTERNOON WITH PRECIP STARTING THURS NIGHT AND SPREADING ACROSS CWA DURING THE DAY FRI. ATTM IT LOOKS THIS SYSTEM WILL BRING A MAINLY MOUNTAIN SNOW AND VALLEY RAIN/SNOW MIX EVENT TO THE CWA AS H7 TEMPS REMAIN AROUND -6C TO -8C AND SNOW LEVELS 4500-5500 FEET. QPF TOTALS WITH THIS SYSTEM THRU SAT AM ARE FAIRLY LOW...0.2 AT EKO AND WMC...0.3 INCHES AT TPH AND 0.35 TO 0.5 INCHES AT ELY...AUSTIN AND EUREKA...EXPECT ONLY 1-2 INCHES OF SNOW MAX. AFTER A SHORT-LIVED DIRTY RIDGE ON SAT AFTERNOON...THE NEXT H5 TROUGH PUSHES INTO WRN NV ON SAT EVENING...CAUSING MORE PRECIP OVER NRN NV DURING THE NIGHT BEFORE SPREADING ACROSS THE ENTIRE CWA BY SUN AFTERNOON. THIS DISTURBANCE WILL LINGER ACROSS THE REGION THRU MON AND BRING POTENTIALLY HIGHER QPF AMOUNTS...0.6 TO 0.8 INCHES...TO PORTIONS OF SRN LANDER/EUREKA...WHITE PINE AND NRN NYE COUNTIES. IT LOOKS LIKE H7 TEMPS WILL BE TOO WARM...-4C TO -6C...FOR VALLEY SNOW BUT WILL HAVE TO REEVALUATE AS WE GET CLOSER TO THAT TIME PERIOD. DURING THIS UNSETTLED PERIOD...HIGH TEMPS IN THE CWA WILL BE ABOUT 8-15 DEG F BELOW NORMAL EACH DAY. HOWEVER...EXTENSIVE CLOUD COVER AND LACK OF STRONG COLD AIR ADVECTION WILL KEEP LOW TEMPS WITHIN A FEW DEGREES OF NORMAL. AWG && .AVIATION...SOME ISOLATED RAIN SHOWERS WILL CONTINUE ACROSS THE SOUTHERN HALF OF TWEB ROUTE 406...INCLUDING THE KELY AREA...THIS AFTERNOON THRU EARLY THIS EVENING AS AN UPPER LOW SLOWLY MOVES SOUTHEASTWARD THROUGH ARIZONA. FURTHER NORTH...A SCATTERED CUMULUS CLOUD DECK AROUND 6000-10000 FEET DEVELOPED FROM NEAR KEKO SOUTHWARD TO JUST NORTH OF KELY...IT WILL PERSIST IN THOSE AREAS UNTIL JUST AFTER SUNSET. WIND GUSTS ALONG ALL THREE TWEB ROUTES WILL GENERALLY NOT REACH ANY HIGHER THAN 10-20 KNOTS ALTHOUGH THERE WILL BE SOME GUSTS UP TO 30 KNOTS IN THE KTPH AREA. AWG && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:18 PM PDT | Snow Advisory | LKN | Elko, Humboldt | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.